Birth Control/Postinor 2

Advertisement


Question
Hi. I had my last period on 15 Nov. So on the 23th Nov, I had protected sex using postinor 2. A week later, I started bleeding for 4 days and most of the pads are half soaked. Does that mean the pill is effective of prevent my pregnancy ? My December period is due on 16th December but I haven't had my menses nor felt any symptoms such as breast tender, abdomal pain and so forth. Will my period delay to next month?
I have been stressing for sometime about this so would this be the cause of my period being delayed ?

Answer
It's not unusual to have irregular bleeding after taking emergency contraception, which can also cause the next period to be early or late.  Whether there is irregular bleeding doesn't have anything to do with the effectiveness of the postinor 2.  Stress can also be a cause for missing a period.  I suspect that your late period is from the emergency contraception or stress.  If you feel any symptoms of pregnancy, I would do a pregnancy test.  Otherwise, your period will likely come sooner or later.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.